advertisement
advertisement
The Veritas Health Forum is moving! On September 30, 2020, this Forum will no longer be available. Please read important information about the changes here.

Need Some Help

I am having side effects from using a long acting narcotic, OxyContin 10mg. Twice daily. I have tried morphine and also had bad stomach upsets. I was on butrans patches for quite awhile 10mcgs, but were not effective enough. Can anyone share any experiences of a long acting drug that was relatively easy to manage side effect wise.

Thanks in advance.

advertisement

Comments

  • My doctor is open to prescribing new meds. For me personally, Belbuca was a much more effective form of buprenorphine (compared to a BuTrans patch). Its administration is through your cheek — not your skin.

    My doctor was also willing to try me on Nucynta, of which an ER version is available. This too, sadly, has no generic as of yet and is crazy expensive if not covered by insurance ($500 and up per month).

    Sometimes a prior authorization is required and then certain meds will be covered.

    Good luck and please keep us posted on your progress.

  • I have had very good success with the Butrans patch, but I was on the 20 mcg, I had to change to Belbuca recently because of insurance, still working with doctor to get the dosage right, but I have found that buprenorphine is a very good choice for me after getting the dosage right.

    Take care and keep us posted

    Chip


  • advertisement
  • Well, my symptoms have abated some, so I will continue on with what I'm taking for now. Thanks!

  • With all the restrictions put on Opioids in the last several years, there are not many options for long acting meds anymore.  And lots of insurance companies have taken most of them off their formularies.  Such as Oxycontin, Nucynta, Hysingla due to them being ridiculously expensive.  I go back and forth between MS Contin and Oxycontin so my tolerance does not get too high.  My PA at PM says that Oxycontin will soon be no more so I don't know what I will do at that point.  The Morphine does cause me constipation easily so I have to eat a small handful of craisins everyday to keep myself regular. I have seen that if it bothers your stomache you can try eating or drinking milk before taking a dose. 

    Bali:  I really think Kratom should be researched.  It seems to really help alot of people with little side effects.  Right now because it isn't regulated, its hard to know what you are getting when you order it.  If they are going to take options away from pain patients, they need to research anything that looks promising to give us other options.  I truly hope that happens.  They did announce a few years ago they were going to make Kratom a Schedule I drug, making it illegal.  They got so much pushback that it didn't happen.  I hope they do end up developing Kratom just to see if it is a good option.

    Cindy

  • I eventually was changed to Duragesic patches. They are tolerable for me side effect wise. OxyContin was very harsh on my digestive system. 


  • advertisement
  • I use a duregesic patch as well. I find other meds hard on the stomach but still have to take colace and scenekot as it’s a strong binder. 

    I use opsite clear patch film overtop the patch. I have to account for every patch and it’s easy to lose one. 

advertisement
Sign In or Join Us to comment.